MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS CAREEVENT

PHILIPS MEDICAL SYSTEMS CAREEVENT
Model Number 866435
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/31/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
E1; reporter institution phone number (b)(6).A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The customer reported that the alarms did not ring on the smartphone and requested a log review.The logs indicated that the alarms occurred on the monitor and central station and were transmitted to the smartphone.Additional information is requested for further clarification.The device was in clinical use at time of event and a patient died.
 
Additional Manufacturer Narrative
The following functional tests were performed: philips was notified on (b)(6) 2025, but all the logs from the event date (31 oct 2024) had been overwritten and the only logs that could be retrieved was the one collected by the customer.The field service engineer (fse) provided an analysis of those logs.For the event table for (b)(6) 2024 between 08:00 and 09:00.223 events, 0 events not transmitted, 22 escalations.The philips field service engineer, support (b)(6), philips technical manager in charge and the customer senior biomedical technician conducted performance verification testing onsite.The customer's alarm configuration of careevent was tested and verified.In addition, the review stated that the "auto remove ended events" feature was unchecked.As configured, this setting automated the deletion of completed events in the phone history, resulting in the disappearance of some events from the history.This could explain the customer's observations.After restarting the virtual server and checking the points stated in the service manual, it showed that the careevent system was operating per specifications.Alarms that are set to be sent to phones are being sent.Escalations are triggered after the configured time of one minute on the defined phones.Users designated for delegation are notified at the same time as first-level users.The system stops sending notifications if users are logged out or if the phone is running out of battery.Logout/reconnect notifications are generated on the phone and are found in the history.No malfunction was observed during the tests.Based on the information available and the testing conducted we were unable to replicate the reported problem.The reported problem was not confirmed.The device was confirmed to be operating per specifications and no failure was identified.The customer was provided with information from review.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
CAREEVENT
Common Device Name
CAREEVENT
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key21322752
Report Number1218950-2025-000084
Device Sequence Number8696999
Product Code MSX
UDI-Device Identifier00884838099128
UDI-Public(01)00884838099128(10)C.03.02
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866435
Device Catalogue Number866435
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown